Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 9, 2017, 2:13 PM EDT for Putnam County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 2:13 PM EDT (18:13 UTC)
- Expired
- Aug 9, 2017, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 98 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS82 KJAX 091813 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 213 PM EDT WED AUG 9 2017 FLZ037-091845- Putnam FL- 213 PM EDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 245 PM EDT... At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over Hollister, or 7 miles east of Interlachen, moving east at 15 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Palatka, Interlachen, Hollister and Mannville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2960 8193 2970 8181 2965 8163 2951 8177 TIME...MOT...LOC 1813Z 291DEG 11KT 2961 8178 $$ ENYEDI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:19 AM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 9, 9:19 AM EDT, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 919 AM EDT Wed Aug 9 2017 .UPDATE... A weak frontal boundary was located across southeast Georgia this morning, and significant low stratus and mid level clouds were located along/north of I-10. There was also some patchy fog, but that was lifting quickly this morning. The 12Z sounding showed high moisture remaining over the region with precipitable water values near 2.2 inches. Temperatures aloft warmed slightly, and winds above the surface have veered more westerly compared to this time yesterday. This should steer storms to the east northeast around 10 mph this afternoon. Hi-res guidance indicates that showers and storms should begin developing in the early afternoon, and then becoming numerous across the region by mid to late afternoon and continuing into the evening. Locally heavy rainfall is the main threat and, with saturated conditions, flooding and ponding on roadways is likely. Dry pockets aloft have led to high DCAPE values greater than 1000 J/kg, which may lead to strong to isolated severe downbursts late this afternoon. Cloud cover this morning should lead to lower high temperatures than yesterday, with highs in the mid 80s to lower 90s. && .AVIATION... Low cigs and patchy fog from the overnight hours has lifted, with some MVFR cigs remaining at KSSI. Mainly VFR conditions are expected outside of showers and storms this afternoon into the early evening, with restrictions expected. Light winds this morning will become easterly around 10 knots this afternoon as the east coast sea breeze moves inland. Light winds are expected overnight again. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 74 90 74 / 60 30 40 40 SSI 86 77 86 77 / 60 30 40 20 JAX 90 75 89 75 / 70 40 40 20 SGJ 90 75 87 76 / 60 30 20 10 GNV 91 73 91 74 / 70 60 40 30 OCF 93 74 92 74 / 60 40 40 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Kennedy/Zibura/Corless
Hazardous weather outlook, Aug 9, 5:11 AM EDT, 9 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jacksonville FL 511 AM EDT Wed Aug 9 2017 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-100915- Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- 511 AM EDT Wed Aug 9 2017 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING WITH LOCALLY HEAVY RAIN AND GUSTY WINDS... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... This Hazardous Weather Outlook is for Northeast Florida, Southeast Georgia and the Adjacent Coastal Waters. .DAY ONE...Today and Tonight... Patchy fog is expected early this morning mainly north of Interstate 10 and west of Interstate 95. Local visibilities below 1 mile expected through about 8 am. Scattered to numerous thunderstorms are expected to develop during the afternoon and early evening mainly...with highest chances near and west of Highway 301. A few storms may become strong and produce strong gusty winds in addition to frequent lightning. Locally heavy rainfall may cause temporary flooding in low lying areas. There is a Moderate Risk of rip currents at the northeast Florida beaches due to easterly swells. A River Flood warning is in effect for the St. Marys River at Macclenny where minor flooding will occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered mainly afternoon and evening thunderstorms are expected each day. A few strong storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, spotters are encouraged to report heavy rainfall amounts or flooding to the National Weather Service. For additional information, visit the National Weather Service in Jacksonville website on the internet at weather.gov/jax.
In the hours before
Local storm report, Aug 9, 8:47 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
847 AM EDT WED AUG 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN 2 N PALM COAST 29.60N 81.21W
08/08/2017 M3.50 INCH FLAGLER FL TRAINED SPOTTER
3.5 INCHES OF DAILY RAINFALL REPORTED.
&&
WCORLESSSpecial weather statement, Aug 9, 1:45 PM EDT, 28 minutes before
Special Weather Statement National Weather Service Jacksonville FL 145 PM EDT WED AUG 9 2017 FLZ037-091815- Putnam FL- 145 PM EDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM COUNTY UNTIL 215 PM EDT... At 144 PM EDT, Doppler radar was tracking a strong thunderstorm over Interlachen. This storm was nearly stationary. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Interlachen, Melrose Landing, Hollister and Mannville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2964 8199 2973 8192 2967 8173 2955 8183 TIME...MOT...LOC 1744Z 301DEG 4KT 2966 8189 ENYEDI
Special weather statement, Aug 9, 2:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 213 PM EDT WED AUG 9 2017 FLZ037-091845- Putnam FL- 213 PM EDT WED AUG 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 245 PM EDT... At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over Hollister, or 7 miles east of Interlachen, moving east at 15 mph. Wind gusts of 35 to 50 mph can be expected along with possible minor wind damage. Locations impacted include... Palatka, Interlachen, Hollister and Mannville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2960 8193 2970 8181 2965 8163 2951 8177 TIME...MOT...LOC 1813Z 291DEG 11KT 2961 8178 ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:09 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Aug 8, 8:12 PM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Aug 8, 8:44 PM EDT | Special Weather Statement | JAX | Putnam | 46 min |
| Aug 8, 8:55 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 16 min |
| Aug 8, 8:58 PM EDT | Special Marine Warning | JAX | 92 min | |
| Aug 8, 9:05 PM EDT | Special Weather Statement | JAX | Flagler | 40 min |
| Aug 8, 9:18 PM EDT | Areal Flood Advisory | JAX | Flagler, Putnam, Saint Johns | 3 hr |
| Aug 8, 9:39 PM EDT | Special Weather Statement | JAX | Flagler | 51 min |
| Aug 9, 1:45 PM EDT | Special Weather Statement | JAX | Putnam | 30 min |
| Aug 9, 1:49 PM EDT | Areal Flood Advisory | JAX | Putnam | 86 min |
| Aug 9, 2:07 PM EDT | Areal Flood Advisory | JAX | Marion | 83 min |
| Aug 9, 2:15 PM EDT | Special Weather Statement | JAX | Levy | 30 min |
| Aug 9, 2:22 PM EDT | Special Weather Statement | JAX | Clay | 23 min |
| Aug 9, 2:36 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 39 min |
| Aug 9, 2:37 PM EDT | Special Weather Statement | JAX | Levy | 38 min |
| Aug 9, 2:41 PM EDT | Special Weather Statement | JAX | Clay | 34 min |
| Aug 9, 2:43 PM EDT | Areal Flood Advisory | JAX | Clay | 2 hr |
| Aug 9, 2:45 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 30 min |
| Aug 9, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 19 min |
| Aug 9, 3:00 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Aug 9, 3:01 PM EDT | Special Weather Statement | JAX | Nassau | 29 min |
| Aug 9, 3:07 PM EDT | Special Weather Statement | JAX | Citrus | 38 min |
| Aug 9, 3:13 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Aug 9, 3:23 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 37 min |
| Aug 9, 3:25 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 22 min |
| Aug 9, 3:27 PM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Aug 9, 3:28 PM EDT | Special Weather Statement | JAX | Alachua | 32 min |
| Aug 9, 3:29 PM EDT | Areal Flood Advisory | JAX | Clay | 61 min |
| Aug 9, 3:35 PM EDT | Special Weather Statement | JAX | Clay | 25 min |
| Aug 9, 3:36 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Union | 28 min |
| Aug 9, 3:41 PM EDT | Special Weather Statement | JAX | Alachua | 49 min |
| Aug 9, 3:43 PM EDT | Special Weather Statement | JAX | Marion | 32 min |
| Aug 9, 3:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 30 min |
| Aug 9, 3:46 PM EDT | Special Weather Statement | JAX | Nassau | 29 min |
| Aug 9, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Aug 9, 4:00 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 60 min |
| Aug 9, 4:01 PM EDT | Special Weather Statement | JAX | Bradford | 29 min |
| Aug 9, 4:05 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Union | 85 min |
| Aug 9, 4:09 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 36 min |
| Aug 9, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 33 min |
| Aug 9, 4:20 PM EDT | Special Weather Statement | JAX | Gilchrist | 25 min |
| Aug 9, 4:24 PM EDT | Areal Flood Advisory | JAX | Duval | 66 min |
| Aug 9, 4:24 PM EDT | Special Weather Statement | JAX | Nassau | 36 min |
| Aug 9, 4:28 PM EDT | Special Weather Statement | JAX | Baker | 32 min |
| Aug 9, 4:30 PM EDT | Special Weather Statement | JAX | Marion | 30 min |
| Aug 9, 4:35 PM EDT | Areal Flood Warning | JAX | Duval | 85 min |
| Aug 9, 4:45 PM EDT | Areal Flood Advisory | JAX | Gilchrist | 60 min |
| Aug 9, 4:48 PM EDT | Special Weather Statement | JAX | Gilchrist | 27 min |
| Aug 9, 4:55 PM EDT | Areal Flood Advisory | JAX | Duval, Nassau | 65 min |
| Aug 9, 4:59 PM EDT | Special Weather Statement | JAX | Duval | 31 min |
| Aug 9, 5:04 PM EDT | Special Weather Statement | JAX | Suwannee | 26 min |
| Aug 9, 5:14 PM EDT | Areal Flood Warning | JAX | Alachua | 91 min |
| Aug 9, 5:15 PM EDT | Special Weather Statement | JAX | Columbia | 45 min |
| Aug 9, 5:22 PM EDT | Special Weather Statement | JAX | Baker | 38 min |
| Aug 9, 5:32 PM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Aug 9, 5:37 PM EDT | Special Weather Statement | JAX | Nassau | 38 min |
| Aug 9, 6:09 PM EDT | Special Weather Statement | JAX | Suwannee | 36 min |
| Aug 9, 6:53 PM EDT | Special Weather Statement | JAX | Suwannee | 37 min |
| Aug 9, 7:34 PM EDT | Special Weather Statement | JAX | Hamilton | 26 min |
| Aug 8, 8:07 PM EDT | Areal Flood Warning | JAX | Wayne | 113 min |
| Aug 8, 8:16 PM EDT | Special Weather Statement | JAX | Pierce | 44 min |
| Aug 8, 8:27 PM EDT | Special Weather Statement | JAX | Brantley | 48 min |
| Aug 8, 9:14 PM EDT | Special Weather Statement | JAX | Glynn | 46 min |
| Aug 8, 9:15 PM EDT | Special Weather Statement | JAX | Wayne | 45 min |
| Aug 8, 11:33 PM EDT | Areal Flood Advisory | JAX | Atkinson, Coffee | 87 min |
| Aug 9, 3:31 PM EDT | Special Weather Statement | JAX | Camden | 29 min |
| Aug 9, 4:51 PM EDT | Special Weather Statement | JAX | Glynn | 24 min |
| Aug 9, 5:20 PM EDT | Special Weather Statement | JAX | Glynn | 25 min |
| Aug 9, 5:31 PM EDT | Special Weather Statement | JAX | Atkinson | 29 min |
| Aug 9, 5:45 PM EDT | Special Weather Statement | JAX | Camden, Glynn | 45 min |
| Aug 9, 5:46 PM EDT | Areal Flood Advisory | JAX | Camden, Glynn | 89 min |
| Aug 9, 5:48 PM EDT | Special Weather Statement | JAX | Charlton | 42 min |
| Aug 9, 5:53 PM EDT | Areal Flood Advisory | JAX | Atkinson, Clinch | 52 min |
| Aug 9, 6:03 PM EDT | Special Weather Statement | JAX | Atkinson | 27 min |
| Aug 9, 6:28 PM EDT | Special Weather Statement | JAX | Clinch | 32 min |
| Aug 9, 7:00 PM EDT | Areal Flood Advisory | JAX | Atkinson, Clinch, Ware | 90 min |
| Aug 9, 7:02 PM EDT | Areal Flood Advisory | JAX | Brantley, Camden, Charlton, Glynn | 88 min |
| Aug 9, 7:02 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 43 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.